MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67HA80
Medical Device Problem Codes Component Missing (2306); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a new tracheostomy was found without locking pin and wrong locking tab location.No injury was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: d10 and h6 conclusion codes: updated.Device evaluation: one device and photographs were submitted for evaluation.Review of the provided pictures and the returned device confirmed a manufacturing issue; it is not possible for the customer to have removed the pin without damaging the neck strap.In addition the hole that is required to be punched through the neck strap that is part of the locking mechanism was absent.Review of the finished good history record showed two different locking strap lots were used for product completion.One of those device lots was rejected.No other complaints have been received for this lot regarding a missing pin and a review of complaints since 2018 did not identify any complaints for a missing pin on adjustable part numbers.The defect has a low risk for patient injury since the missing locking pin would be noticeable prior to use and the instruction for use states under warnings that the device must be thoroughly inspected for signs of damage or wear prior to each use and to not use a tube that is cut or damaged.A review of the manufacturing process determined that the most likely root cause is a missed hole punch during manufacture.A review of the device history record (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16694011
Report Number3012307300-2023-03705
Device Sequence Number12244885
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67HA80
Device Catalogue Number67HA80
Device Lot Number4205277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/07/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian